MAUDE Adverse Event Report: RICHARD WOLF GMBH PRINCESS; CUTTING ELECTRODE BIPO 21FR

RICHARD WOLF GMBH PRINCESS; CUTTING ELECTRODE BIPO 21FR
Model Number 46531313
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report when information (after contacting user facility, product history evaluation) becomes available.
 
Event or Problem Description
It was reported to richard wolf by the user facility that: two wolf princess 21fr broke during the case.Ref (b)(4) and lot # 4500277056 and 2100965.All pieces from both loops were accounted for.Per the physicians, the fibroid was really hard.This, and with the case being almost three hours long, puts great stress on the loops.Additional details: will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Additional information: after reviewing sales records, rw determined, based on lot number 4500277056 that the correct device product number is 46531313.The electrodes with lot number 4500277056 was submitted on mdr 1418479-2021-00033.The second batch number, 2100965, was thought by customer service to be a non-wolf lot number.This is incorrect, there is a one (21001965) missing from the lot number.The user facility threw away the packaging so the lot number could not be verified.Manufactured: 1/18/2019.Expiration date: 10/2024.After researching this part number in sap i found that a batch of electrodes, manufactured by rw and assigned the lot number 21001965, was sold to upmc consolidated services (5/8/2020) in the upmc hospital family.It is deemed highly likely that consolidated services sent them to the upmc magee womens hospital for use.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with missing information, new information, and changed information: new or changed information: the following fields have new or changed information:a1 - a4, a6, g2, g6, g3, h2, h10, d10.Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report the patient details and other information missing from the initial report.Procedure: hysteroscopy and resectoscope.
 
Event or Problem Description
The purpose of this submission is to report the results of the product history evaluation.The device was not returned to rw so an investigation report - product history evaluation was completed.The manufacturer, rw gmbh, reports that: "in the past three years (>01/01/2018), richard wolf gmbh has received 4 complaints including the current complaint ((b)(4)) regarding the 46221313 cutting electrode bipo 24 fr 12/30° with various damages and causes outside the usa.The affected batch #4500277056 has contained (b)(4) pieces which were produced on 06/17/2019.According to the certificate of compliance, all (b)(4) pieces of the batch #4500277056 meet the required specification prior to release and there were no nonconformances.(b)(6) has received from the batch #4500277056: -120 pieces on 11/15/2019; -18 pieces on 11/19/2019.When the device in question was delivered to the customer is unknown by rw gmbh.There was no other complaint from the affected batch.Three complaints including the current complaints are from the us: (b)(4) - 7/14/2020 (b)(4) - 7/13/2021 (current complaint) (b)(4) - 7/13/2021 the reported damages of these complaints are similar: the loop broke during a procedure causing no harm to the patient.In all three complaints, the device in question was scrapped before any investigation, so the room cause cannot be determined.Possible causes can be mechanical overload, using too high power setting, continuous activation of the electrode or damaged/incomplete device.The fourth complaint reported that the device didn't work during surgery, no harm to the patient and no delay were reported.According to the investigation, the loop was bent.The root cause is a combination of mechanical overload and incorrect handling.".
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #2 is to provide fda with new information (product history evaluation) and/or any changed information.Device labeling was reviewed for patient code and device codes, see below: - patient code: not applicable, no patient problem was reported.- device code: ifu was reviewed and the following are related to the possible device issue.7 use caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.7.2.5.2 hf application (bipolar).Caution! continuous activation of the bivap electrode causes thermal damage! high levels of heat or distal wear to the electrode insulation may be the result.When using the bivap electrode, mind the following: 'do not continuously activate the bivap electrode.'activation and pause phases should be implemented in the same way as when using a cutting electrode.'activate the bivap electrode only while contact is made with a large tissue surface.Note.Excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.Rwmic considers this mdr closed.Should rw receive additional information, a new report will be submitted.
 
Event or Problem Description
The purpose of this submission it to provide fda with the correct product history evaluation.The one previously submitted (fu 2) was incorrect.The purpose of this submission is to report the results of the product history evaluation.The device was not returned to rw so an investigation report - product history evaluation was completed.The manufacturer, rw gmbh, reports that: "in the past three years (>01/01/2018), richard wolf gmbh has received 4 complaints including the current complaint ((b)(4)) regarding the 46531313 cutting electrode bipo 21 fr with various damages and causes outside the usa.The affected batch #21001965 has contained (b)(4) pieces which were produced on 11/18/2019.According to the certificate of compliance, all (b)(4) pieces of the batch #21001965 meet the required specification prior to release and there were no nonconformances.Rwmic has received from the batch #21001965: - 10 pieces on 11/16/2020; - 75 pieces on 11/23/2020; - 6 pieces on 12/10/2020.When the device in question was delivered to the customer is unknown by rw gmbh.There was no other complaint from the affected batch.Three complaints including the current complaints are from the us: (b)(4) - 7/14/2020; (b)(4) - 7/13/2021 ; (b)(4) - 7/13/2021 (current complaint).The reported damages of these complaints are similar: the loop broke during a procedure causing no harm to the patient.In all three complaints, the device in question was scrapped before any investigation, so the room cause cannot be determined.Possible causes can be mechanical overload, using too high power setting, continuous activation of the electrode or damaged/incomplete device.The fourth complaint reported that the device didn't work during surgery, no harm to the patient and no delay were reported.According to the investigation, the loop was bent.The root cause is a combination of mechanical overload and incorrect handling.".
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #3 is to provide fda with corrected information (section b5).Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
PRINCESS
Common Device Name
CUTTING ELECTRODE BIPO 21FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, 75438
GM   75438
MDR Report Key12249615
Report Number1418479-2021-00036
Device Sequence Number17027292
Product Code FAS
UDI-Device Identifier04055207048962
UDI-Public04055207048962
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number46531313
Device Catalogue Number46531313
Device Lot Number21001965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/16/2021
11/03/2021
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE GENERATOR.
Patient Age38 YR
Patient SexFemale
Patient Weight82 KG
Patient RaceBlack Or African American